Send to:

Choose Destination
See comment in PubMed Commons below
Epilepsia. 1992;33 Suppl 6:S29-32.

Problems in the assessment of cognitive effects of antiepileptic drugs.

Author information

  • 1Regional Epilepsy Center, University of Washington School of Medicine, Seattle.


The major problems in the study of the cognitive effects of antiepileptic drugs (AEDs) are explored. These problems include subject selection factors, statistical difficulties, matters pertaining to choice of cognitive tests, and the impacts of seizures on performance. A tendency is noted for these contaminating factors to result in attributing to AEDs adverse changes that might more accurately be related to other causes. Although all of these active central nervous system medications likely have some adverse cognitive effects, at least at high levels, the magnitude of these effects may have been exaggerated in the past. This is confirmed by more recent and better-controlled investigations.

[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Wiley
    Loading ...
    Write to the Help Desk